MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS? ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS? ULTRA; STENT, URETERAL
Model Number M0061921320
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an endoscopic ureterolithotomy procedure; while attempting to insert a double-j catheter, we noticed a problem.The device comes with a protective plastic cover that must be removed before insertion.This plastic was tangled with the catheter wires, and when we tried to remove it, it broke into two pieces.This incident occurred in the operating room during the procedure.The integrity of the product was compromised during handling prior to insertion.The procedure was completed with another of the same device and there were no known patient complications reported.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent shaft break.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent shaft break.Block h11: the returned polaris ureteral stent was analyzed, and during the inspection, it was found that the shaft was detached into two parts and the suture hole was torn up to the tip; this condition was confirmed through visual and microscopic inspection and supported by the media provided by the customer.Based on the available information, the device analysis including the product record review results, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.Regarding to the analysis performed to the returned device, it is possible to conclude that this problem could be caused by operational factors.The retrieval line may be removed before placement at the physician's discretion.If the retrieval line gets entangled in the shaft and is removed using excess force, the stent can get detached or separated during the procedure affecting the performance of the device.Based on the investigation analysis results, an investigation conclusion code of adverse event related to procedure was assigned to this investigation.
 
Event or Problem Description
It was reported that during an endoscopic ureterolithotomy procedure, while attempting to insert a double-j catheter, we noticed a problem.The device comes with a protective plastic cover that must be removed before insertion.This plastic was tangled with the catheter wires, and when we tried to remove it, it broke into two pieces.This incident occurred in the operating room during the procedure.The integrity of the product was compromised during handling prior to insertion.The procedure was completed with another of the same device and there were no known patient complications reported.

Brand Name
POLARIS? ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22821425
Report Number2124215-2025-55169
Device Sequence Number9750324
Product Code FAD
UDI-Device Identifier08714729124429
UDI-Public(01)08714729124429(17)280212(10)35840797
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061921320
Device Catalogue NumberM0061921320
Device Lot Number0035840797
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexFemale
Patient Weight64 KG